Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Sep 9, 2025, 4:11 PM EDT for Orange County, Florida. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2025, 4:11 PM EDT (20:11 UTC)
- Expired
- Sep 9, 2025, 5:45 PM EDT
- In force
- 94 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, FL
The radar
The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729
WGUS52 KMLB 092011
FFWMLB
FLC095-092145-
/O.NEW.KMLB.FF.W.0009.250909T2011Z-250909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Melbourne FL
411 PM EDT Tue Sep 9 2025
The National Weather Service in Melbourne has issued a
* Flash Flood Warning for...
Northeastern Orange County in east central Florida...
* Until 545 PM EDT.
* At 411 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
3.5 inches of rain have fallen. Additional rainfall amounts up to
1.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Orlando and Azalea Park.
This includes the following streams and drainages...
Little Econlockhatchee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2851 8125 2849 8128 2851 8130 2854 8133
2856 8133 2856 8127 2853 8125
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Heil2 follow-up statements
852
WGUS72 KMLB 092101
FFSMLB
Flash Flood Statement
National Weather Service Melbourne FL
501 PM EDT Tue Sep 9 2025
FLC095-092145-
/O.CON.KMLB.FF.W.0009.000000T0000Z-250909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange FL-
501 PM EDT Tue Sep 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THIS
AFTERNOON FOR NORTHEASTERN ORANGE COUNTY...
At 501 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 4 inches of rain have fallen. Additional rainfall amounts up to
0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Orlando and Azalea Park.
This includes the following streams and drainages...
Little Econlockhatchee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2851 8125 2849 8128 2851 8130 2854 8133
2856 8133 2856 8127 2853 8125
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Heil710
WGUS72 KMLB 092141
FFSMLB
Flash Flood Statement
National Weather Service Melbourne FL
541 PM EDT Tue Sep 9 2025
FLC095-092151-
/O.EXP.KMLB.FF.W.0009.000000T0000Z-250909T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange FL-
541 PM EDT Tue Sep 9 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT THIS AFTERNOON FOR
NORTHEASTERN ORANGE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 2851 8125 2849 8128 2851 8130 2854 8133
2856 8133 2856 8127 2853 8125
$$
HeilWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 2:37 PM EDT, 1 hour 34 minutes earlier. Its key messages:
- Issued at 234 PM EDT Tue Sep 9 2025
- Wet and unsettled conditions persist through at least mid-week as a lingering front and deep moisture enhances coverage of afternoon showers and lightning storms.
- A low threat for locally heavy rainfall and mostly minor flooding will continue this week, as multiple rounds of showers and storms are forecast.
- Temperatures are forecast to be near to slightly below normal through this week, with highs generally in the mid-upper 80s.
Area forecast discussion, Sep 9, 2:37 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 237 PM EDT Tue Sep 9 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 234 PM EDT Tue Sep 9 2025 - Wet and unsettled conditions persist through at least mid-week as a lingering front and deep moisture enhances coverage of afternoon showers and lightning storms. - A low threat for locally heavy rainfall and mostly minor flooding will continue this week, as multiple rounds of showers and storms are forecast. - Temperatures are forecast to be near to slightly below normal through this week, with highs generally in the mid-upper 80s. && .DISCUSSION... Issued at 234 PM EDT Tue Sep 9 2025 Currently...Latest surface analysis puts the frontal boundary just north of East Central Florida as it pushes slowly southward. Despite significant cloud cover, already seeing scattered showers and storms developing near and ahead of the boundary thanks to copious moisture and a little help from the weak low in the eastern Gulf. The TBW 12Z and XMR 15Z soundings rang in with 2.13" and 2.20" of PWAT, above 90th percentile for TBW and approaching the daily max for XMR, and depict nearly saturated profiles. Coverage of showers and storms will increase as activity gradually shifts towards the coast in weak southwesterly steering flow. Rest of Today-Tonight...Flooding from heavy rainfall will continue to be the primary storm hazard as the frontal boundary and associated anomalously high moisture drops into Central Florida, and a mid-level trough slowly creeps its way from the north Gulf towards Florida. Rainfall accumulations of 2-4" will be possible, and some locally higher amounts can't be ruled out, especially along a corridor from Osceola and Orange counties to Seminole and Brevard, including much of the Orlando Metro Area, where HREF probabilities show a 40-70% chance of locally high rainfall amounts over 3", and a 20% chance of amounts over 5". While the flooding risk for most of the area will be in form of minor/nuisance flooding, locations that have received significant rainfall multiple days in a row resulting in saturated soils and strained drainage systems will be susceptible to more impactful flooding, including road closures and water entering structures. In particular are portions of the Orlando Metro Area south of the Beachline and near the Little Wekiva River, and eastern Volusia including most of the Daytona Beach area. Other storm hazards include occasional to frequent cloud to ground lightning and gusty winds up to around 45 mph. Majority of showers and storms will be in the typical afternoon and evening periods, but the front will provide a focus for overnight/morning convection, especially across the Atlantic waters and along the coast. Temperatures a bit below normal thanks to the high rain chances and plenty of cloud cover. Wednesday-Thursday...The frontal boundary will continue to straddle Central Florida while trudging very slowly south in response to the mid-level trough creeping eastward closer to Florida and high pressure building south down the Atlantic Seaboard. Well above normal rain chances of 70-80% areawide remain on tap for Wednesday, while Thursday's chances, though still above normal for many, have come down a bit, ranging from around 40-60% along and north of I-4 to 50-70% to the south, as drier air north of the of the frontal boundary starts to filter in. Locally heavy rainfall will continue to be the primary threat, and we continue a Marginal Risk for excessive rainfall (level 1 of 4) across the whole area both days, even as rain chances start to decrease due to sensitivity from previous days' heavy rainfall. Stronger storms will also remain capable of occasional to frequent lightning and gusty winds to 45 mph. Temperatures remain a tad below normal thanks to cloud cover, and a High risk of life- threatening rip currents is expected to continue at the beaches through at least mid-week. Friday-Tuesday (Previous Discussion)...An upper trough will slide southward across the Eastern CONUS late week and into the weekend. This will push the surface front into south FL. Drier air will gradually infiltrate the region from the north late Fri thru the weekend and into early next week. As such, PoPs 40-70pct (highest Treasure Coast/Okee County) on Fri continue to slide to 30-40pct areawide on Sat/Sun and 20-40pct Mon/Tue. Afternoon highs will continue in the M-U80s with lows in the U60s to M70s - lowest across the north/interior and highest along the coast. Generally northeasterly winds continue, which could become breezy at times along the coast, each aftn. && .MARINE... Issued at 234 PM EDT Tue Sep 9 2025 Rest of Today-Tonight...A weakening frontal boundary will settle into Central Florida and the local Atlantic waters, providing a focus for continued above normal rain and lightning storm chances. North of the front winds will be more easterly and could pick up to around 15 kts from sea breeze enhancement, while to the south more southerly/variable at 5-10 kts. Forecast calls for seas 3-5 ft, up to 6 in the Gulf Stream off Volusia and Brevard, but these still remain a little over-forecast as buoys continue to report in about a foot below forecast, despite using a blend of multiple models. There's still some potential for seas to build a bit in the next couple hours, and will stay the course for now. Wednesday-Saturday (Modified Previous Discussion)...The boundary will only drift slowly southward thru Thu, but then get a kick further south into south FL Fri into the weekend with the approach of an upper trough. Precip chances remain high thru Thu, but begin to diminish slowly from north to south Fri into the weekend as drier air gradually pushes in from the north. Wind directional component will also transition to NNE/NE into mid-late week on the north side of the front becoming areawide ahead of and thru the weekend. Speeds will begin to increase, esp north of the Cape late Wed into Fri evening and may approach Cautionary levels here (15-20 kts) at times. There is some potential for winds to briefly reach around 20 kts, especially Saturday, and will need to keep an eye on forecast trends. Seas 3-5 ft but will approach 6 ft well offshore Wed-Wed night before backing off 3-5 areawide again Thu- Fri. Seas may again approach 5-6 ft late Fri thru Sat offshore north of Sebastian Inlet and to include the near shore Volusia waters. && .AVIATION... (18Z TAFs) Issued at 200 PM EDT Tue Sep 9 2025 TEMPO groups remain at all terminals this afternoon and evening (20z-02z) with SHRA/TSRA increasing in coverage. VIS/CIG impacts are likely, especially north of VRB/FPR, where a stalled frontal boundary will enhance convective coverage. Activity will push toward the Atlantic coast after 00z and largely dissipate by 03z. However, lingering SHRA may remain near DAB thru the night. Light/variable winds then return to 7-12kt Wed., gusting 15-20 kt at times after 15z. Widespread SHRA/TSRA is forecast once again with TEMPOs likely needed in future TAFs. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 85 75 85 / 70 70 40 40 MCO 74 88 74 87 / 60 80 40 60 MLB 74 88 75 87 / 60 80 50 70 VRB 73 89 74 88 / 60 80 50 70 LEE 74 86 73 86 / 50 70 30 40 SFB 74 87 74 86 / 60 80 40 50 ORL 74 87 75 86 / 60 80 30 60 FPR 73 89 73 88 / 60 80 50 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Haley AVIATION...Schaper
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 1:57 AM EDT | Rip Current Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 7 days |
| Sep 9, 4:57 AM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 9, 3:24 PM EDT | Areal Flood Advisory | MLB | Orange | 96 min |
| Sep 9, 3:54 PM EDT | Areal Flood Advisory | MLB | Orange | 96 min |
| Sep 9, 4:15 PM EDT | Special Weather Statement | MLB | Brevard | 15 min |
| Sep 9, 4:15 PM EDT | Special Weather Statement | MLB | Indian River | 15 min |
| Sep 9, 4:36 PM EDT | Special Weather Statement | MLB | Brevard | 24 min |
| Sep 9, 4:40 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 95 min |
| Sep 9, 4:43 PM EDT | Special Marine Warning | MLB | 32 min | |
| Sep 9, 5:29 PM EDT | Special Marine Warning | MLB | 31 min | |
| Sep 9, 5:32 PM EDT | Areal Flood Advisory | MLB | Brevard | 88 min |
| Sep 9, 5:50 PM EDT | Areal Flood Advisory | MLB | Indian River, Saint Lucie | 115 min |
| Sep 9, 6:02 PM EDT | Special Weather Statement | MLB | Brevard | 13 min |
| Sep 9, 6:17 PM EDT | Areal Flood Advisory | MLB | Brevard | 88 min |
| Sep 9, 6:26 PM EDT | Areal Flood Advisory | MLB | Martin, Okeechobee | 94 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.